Doctor insights on:
Too Much Thyroxine Cause Hyperparathyroidism
Very possible: See your physician for blood wk ; exam. ...Read more
Very unlikely: Synthroid is giving you levothyroxine, a naturally occurring compound that the thyroid normally makes. It is remotely possible (< 1% chance) that the headache could be due to a reaction to the dye in the pills. If so, then switching to 50 mcg pills (may need more than 1 per day) would eliminate the headaches. ...Read more
Osteoporosis: It is very unlikely particularly if you are taking the dose your doctor prescribed and you have follow up labs. ...Read more
I was taking too much Synthroid (thyroxine) when I conceived. Could this cause chromosonal abnormalities in the fetus?
Yes: Sure, if it is too much. Have your doctor measure serum T4 and tsh, and adjust the dose. ...Read more
I took 7.5 mg 7500mcg Synthroid (thyroxine) 4 days ago. Is that enough to cause overdose symptoms?
Yes: That's a huge dose. Please see your doctor. ...Read more
When overused: Yes. Taken in excess (or, much less commonly at a dose that's just too high for you) synthroid (thyroxine) can cause abnormal rhythms, particularly in the top chamber. These can manifest as palpitations, rapid heart rate, or even near-fainting symptoms. Lab tests can evaluate whether you have too much synthroid (thyroxine). ...Read more
Depend what you mean:
If you mean nasal or eye allergy symptoms then no.
If you are getting a rash or more systemic type symptoms this would be possible and could indicate a drug allergy. ...Read more
It may affect cycle: Thyroid medication is given to optimize thyroxine hormone so as you have regulated metabolism of entire body. Having low or high level of thyroxine has its consequences in your metabolism. Most common body systems affected are cardiovascular, GI and reproductive organ. You may have menstrual irregularity with low or high thyroxine hormone with manifesting either bleeding or amenorrhea. ...Read more
Big difference: See prior answers re: hyperthyroidism. Hyperparathyroidism is entirely different disease. It's a hormonal disorder (with a feedback mechanism in the similar part of the brain); it is even located in thyroid gland (4 small glands). But it controls calcium/bone metabolism in the body. Suspicion is when serum calcium is high on a routine blood test (no sx usually); DX made by measuring parathormone. ...Read more
Could normalcalcemic hyperparathyroid (HPT) cause the same symptoms as HPT (moans, groans, bones)?
Increased PTH: Unlikely, but possible... have you actually had a serum PTH level measured? ...Read more
Can you help? Could taking diet pills cause serious complications if taken with synthroid (thyroxine)?
It may affect absorp:
It may hinder the absoption of synthroid (thyroxine) and you may not get the full dose of thyroid replacement as needed.
So there is no absolute contraindication for taking diet pills and synthroid (thyroxine) as long as thyroid functions are monitored regularly and dose adjustment made if needed. ...Read more
Thyroid: Too much synth rood would usually cause too rapid a heart rate. In an occasional patient the tachycardia could have some av block associated. Too little thyroid would be a more common cause of block. ...Read more
No: Not much explanation I can give here. Just no. ...Read more
Every day I am somewhat nauseated, can I stop my synthroid (thyroxine) intake. SEe if that causes it?
Discuss with MD: It is unlikely that your nausea is related to Synthroid (thyroxine), (thyroxine) especially if this is a medication that you have taken regularly. Synthroid (thyroxine) is a medication that you should not stop without discussing with your doctor, as stopping it can cause symptoms like fatigue, slow heart rate and mentation, leg swelling, and constipation. Nausea may be caused by other meds, indigestion, gall bladder... See your MD. ...Read more